It is not exactly clear what might happen if someone takes too much Tradjenta (linagliptin). Studies have shown that when high doses of this medication were taken, no significant effects occurred, other than the typical side effects of the drug. Treatment for an overdose may involve using dialysis, pumping the stomach, or providing supportive care.
Can You Take Too Much Tradjenta?Tradjenta™ (linagliptin) is a prescription medication used to treat type 2 diabetes. It belongs to a class of diabetes medications known as dipeptidyl peptidase-4 (DPP-4) inhibitors. As with most medications, it is probably possible to take too much Tradjenta.
The specific effects of an overdose are currently unknown, but would likely depend on a number of factors, including the Tradjenta dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseIt is unclear what exactly to expect from an overdose of this medication. In studies, people taking an extremely large Tradjenta dosage (120 times the standard recommended amount) experienced no significant effects, other than the typical Tradjenta side effects that can occur with normal use.
Treating a Tradjenta OverdoseAt this time, it is unclear how best to treat an overdose of this medication. If the Tradjenta overdose was recent, a healthcare provider might administer certain medicines or place a tube into the stomach to "pump the stomach." Dialysis is also useful for removing Tradjenta from the blood.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Examples of supportive treatment may include close monitoring of:
- Blood sugar levels
- Vital signs, especially blood pressure and heart rate.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Tradjenta.